MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hyperthermia pump was returned to belmont for investigation and was tested using our standard operating procedures.Upon receipt, we found that three mounting screws on the valve motor assembly were broken and were stuck inside the housing of the valve motor assembly, which caused the unit to exhibit a "valve fault" alarm (error #208) as reported.We replaced the valve motor assembly and the unit subsequently performed according to our specifications.After every 500ml of fluid infused, the rapid infuser automatically purges air from the system by closing the infusion line and opening the recirculation line for a few seconds.In the event of a valve failure or valve position sensor malfunction, the system exhibits a "valve fault" alarm (system error #208) and displays the following alarm message: "check valve for blockage.Power off and restart.Service machine if error persists." the operator's manual also provides a service and preventive maintenance schedule, which instructs the user to perform a visual inspection every 6 months, including checking that the valve pincher set screw is tight.In addition, the manual instructs the user to perform a hardware verification once a year and provides the following instructions: "press left valve, confirm that the valve wand (valve pincher) moves to the left.Press open valve, confirm that valve wand moves to the middle position.Press right valve, confirm that the valve wand moves to the right.Leave the valve in the left valve position before continuing to the next step." the manufacturing records for this serial number were reviewed and nothing notable was observed.It was reported that this alarm occurred while priming the machine, which occurs prior to connecting the patient, as instructed in the operator's manual.It was reported that another unit was brought in to complete the case.No patient injury was reported.We will continue to monitor and trend similar reports of this nature.
 
Event or Problem Description
Belmont's distributor received a complaint from the user facility and reported the following: while the perfusionist was priming the hyperthermia pump, the unit exhibited error #208 ("valve fault" alarm).The users closed the unit and attempted to restart it, but the problem persisted.Another unit was brought in to finish the case; the users were able to reuse the same disposable kit.

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key9880565
Report Number1219702-2020-00032
Device Sequence Number19571222
Product Code LGZ
UDI-Device Identifier10896128002456
UDI-Public(01)10896128002456
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1